Alert archive / Illinois / Tornado Warnings in 2002

Tornado Warning 18, NWS Lincoln, IL

June 12, 2002Fulton County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 12, 2002, 11:50 PM CDT for Fulton County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2002, 11:50 PM CDT (04:50 UTC)
Expired
Jun 13, 2002, 12:45 AM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:20 AM CDTTornado F0Smithfield, ILA tornado touched down 1.2 miles northwest of Smithfield at the west end of Stevens Road in a field. The tornado then briefly lifted before touching down once again in a field near Old Miller Lane. An unoccupied 15 foot travel trailer was picked up and destr

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 130450
TORSPI
ILC057-130545-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1149 PM CDT WED JUN 12 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1245 AM CDT

* AT 1147 PM CDT...RADAR INDICATED A DEVELOPING TORNADO 5 MILES
  SOUTHWEST OF AVON...OR ABOUT 12 MILES NORTHEAST OF MACOMB...MOVING
  EAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  AVON
  LONDON MILLS
  CUBA
  FAIRVIEW
  CANTON
  ST. DAVID

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR
INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD
BE ABANDONED FOR A SAFER SHELTER.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4070 9045 4044 9044 4042 9001 4072 9001

FRIEDERS

NNNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 9:19 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 9:19 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CDT WED JUN 12 2002

WILL NOT MAKE ANY CHANGES TO GOING ZONE FORECAST PACKAGE FOR
OVERNIGHT. THUNDERSTORM AND SHOWER ACTIVITY OVER NORTHWEST PORTION
OF CWFA AT 9 PM WILL INCREASE AND DEVELOP SOUTHEAST ACROSS THE
ENTIRE AREA OVERNIGHT. MAIN FEATURE WILL BE AREAS OF HEAVY RAINFALL.
THE FLOOD WATCH WILL CONTINUE THROUGH THURSDAY MORNING.

.ILX...FLOOD WATCH THROUGH THROUGH THURSDAY MORNING FOR ENTIRE CWA.

PALMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:34 PM CDTSevere Thunderstorm WarningILXKnox56 min
Jun 12, 9:37 PM CDTFlash Flood WarningILXKnox6 hr
Jun 12, 11:26 PM CDTSevere Thunderstorm WarningILXFulton, Knox64 min
Jun 13, 12:43 AM CDTTornado WarningILXFulton, Mason, Tazewell62 min
Jun 13, 1:30 AM CDTTornado WarningILXLogan60 min
Jun 13, 1:44 AM CDTSevere Thunderstorm WarningILXTazewell61 min
Jun 13, 4:10 AM CDTFlash Flood WarningILXMorgan, Sangamon6 hr
Jun 13, 4:23 AM CDTFlash Flood WarningILXChristian6 hr
Jun 13, 4:46 AM CDTFlash Flood WarningILXScott5 hr
Jun 13, 5:00 AM CDTFlash Flood WarningILXFulton, Peoria, Schuyler, Stark5 hr
Jun 13, 5:18 AM CDTFlash Flood WarningILXShelby6 hr
Jun 13, 6:06 AM CDTFlash Flood WarningILXMason, Tazewell4 hr
Jun 13, 6:30 AM CDTFlash Flood WarningILXColes, Cumberland, Effingham16 hr
Jun 13, 6:31 AM CDTFlash Flood WarningILXColes, Cumberland, Effingham5 hr
Jun 13, 10:21 AM CDTFlash Flood WarningILXSangamon6 hr

Nearby

Tornado Warnings in Illinois, 2002Every tornado warning in 2002Tornadoes in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.